Conley-Zehnder index and bifurcation of fixed points of Hamiltonian maps

Yanxia Deng, Zhihong Xia

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

We study the bifurcations of fixed points of Hamiltonian maps and symplectic diffeomorphisms. We are particularly interested in the bifurcations where the Conley-Zehnder index of a fixed point changes. The main result is that when the Conley-Zehnder index of a fixed point increases (or decreases) by one or two, we observe that there are several bifurcation scenarios. Under some non-degeneracy conditions on the one-parameter family of maps, two, four or eight fixed points bifurcate from the original one. We give a relatively detailed analysis of the bifurcation in the two-dimensional case. We also show that higher-dimensional cases can be reduced to the two-dimensional case.

Original languageEnglish (US)
Pages (from-to)2086-2107
Number of pages22
JournalErgodic Theory and Dynamical Systems
Volume38
Issue number6
DOIs
StatePublished - Sep 1 2018

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Conley-Zehnder index and bifurcation of fixed points of Hamiltonian maps'. Together they form a unique fingerprint.

  • Cite this